MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
ETBF3216C145E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Rupture (2208)
| Date of Event |
08/19/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etlw1616c124e, serial/lot #: (b)(4), ubd: 28-jan-2016, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in a patient for the endovascular treatment of an 65 mm abdominal aortic aneurysm.It was reported that approximately 5 years and 8 months post implant the patient presented emergently with a rupture to the hospital with a type iii endoleak.Event was treated with an implantation of a limb.As per the physician, cause of the event was a separation of the limb from the main body, the reason for the separation is unknown but most likely due to poor overlap.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
Evaluation summary: the reported endoleak was confirmed on the films provided.Lack of contrast ct¿s reduced the ability for in depth analysis of the type and cause of the reported endoleak.Post-implant ct¿s showing the stent graft in vivo configuration post index were also not available.While a type iii fabric endoleak cannot be ruled out fully, the reported endoleak appears most likely to have been a type iiia separation endoleak with likely junctional separation occurring within the aaa sac.Lack of vessel support may have been a factor and it is possible that aneurysm morphology changes over time may have contributed to this.Insufficient stent graft overlap length at implant may have also contributed to the endoleak observed.Analysis of the returned ct and angiograms did not reveal any out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.